Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Injective resolutions of Noetherian rings
and cogenerators

Author: Jun-ichi Miyachi
Journal: Proc. Amer. Math. Soc. 128 (2000), 2233-2242
MSC (1991): Primary 16D50, 16D90, 16E10, 18G35; Secondary 16D20, 18E30
Published electronically: February 23, 2000
MathSciNet review: 1662273
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give new construction of injective resolutions of complexes and bimodules. Applying this construction to an injective resolution of a Noetherian ring, we construct a $\Sigma$-embedding cogenerator for the category of modules of projective dimension $\leq n$. Moreover, for a Noetherian projective $k$-algebra $R$, we show that $R$ satisfies the Auslander condition if and only if the flat dimension of every $R$-module $M$ is equal to or larger than the one of the injective hull $\operatorname{E}(M)$.

References [Enhancements On Off] (What's this?)

  • [B1] H. Bass, Injective dimension in Noetherian rings, Trans. Amer. Math. Soc. 102 (1962), 18-29. MR 25:2087
  • [B2] H. Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8-28. MR 27:3669
  • [BN] M. Bökstedt and A. Neeman, Homotopy limits in triangulated categories, Compositio Math. 86 (1993), 209-234. MR 94f:18008
  • [CE] H. Cartan and S. Eilenberg, ``Homological algebra,'' Princeton Univ. Press, Princeton, NJ, 1956. MR 17:1040e
  • [FGR] R. M. Fossum, P. A. Griffith and I. Reiten, ``Trivial extensions of abelian categories,'' Lecture Notes in Math., Vol. 456, Springer-Verlag, Berlin, 1975. MR 52:10810
  • [H1] M. Hoshino, Noetherian rings of self-injective dimension two, Comm. Algebra 21 (1993), 1071-1094. MR 94a:16010
  • [H2] M. Hoshino, On self-injective dimensions of Artinian rings, Tsukuba J. Math. 18 (1994), 1-8. MR 95g:16006
  • [HS] B. Huisgen-Zimmermann and S. O. Smalø, A homological bridge between finite and infinite dimensional representations of algebras, preprint.
  • [L] D. Lazard, Autour de la platitude, Bull. Soc. Math. France 97 (1968), 81-128. MR 40:7310
  • [Ma] E. Matlis, Injective modules over Noetherian rings, Pacific J. Math. 8 (1958), 511-528. MR 20:5800
  • [Mi] J. Miyachi, Duality for derived categories and cotilting bimodules, J. Algebra 185 (1996), 583-603. MR 98b:18016
  • [X] J. Xu, Minimal injective and flat resolutions of modules over Gorenstein rings, J. Algebra 175 (1995), 451-477. MR 96h:13025

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16D50, 16D90, 16E10, 18G35, 16D20, 18E30

Retrieve articles in all journals with MSC (1991): 16D50, 16D90, 16E10, 18G35, 16D20, 18E30

Additional Information

Jun-ichi Miyachi
Affiliation: Department of Mathematics, Tokyo Gakugei University, Koganei-shi, Tokyo 184-8501, Japan

Received by editor(s): June 25, 1998
Received by editor(s) in revised form: September 15, 1998
Published electronically: February 23, 2000
Communicated by: Ken Goodearl
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society